MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC PRI SPACER BLOCK; PROSTHE, KNEE, PATE/FEM, SEMI-CONS, UNCE, PORO, COATED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII SPC PRI SPACER BLOCK; PROSTHE, KNEE, PATE/FEM, SEMI-CONS, UNCE, PORO, COATED, POLY/METAL/POLY
Model Number 71441265
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the plastic locking ring on the device broke during surgery.No delay reported.No patient injuries reported.No s&n backup was required.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
GII SPC PRI SPACER BLOCK
Common Device Name
PROSTHE, KNEE, PATE/FEM, SEMI-CONS, UNCE, PORO, COATED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9440303
Report Number1020279-2019-04334
Device Sequence Number11186460
Product Code MBH
UDI-Device Identifier00885556034354
UDI-Public00885556034354
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71441265
Device Catalogue Number71441265
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1